Alert archive / Maryland / River Flood Warnings in 2012
River Flood Warning 4, NWS Baltimore/Washington
NWS Baltimore/Washington issued this river flood warning at Oct 29, 2012, 11:11 AM EDT for Allegany County, Maryland; Morgan County, West Virginia. It took effect at Oct 31, 2012, 1:24 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 29, 2012, 11:11 AM EDT (15:11 UTC)
- In effect from
- Oct 31, 2012, 1:24 AM EDT
- Expired
- Oct 30, 2012, 4:04 AM EDT
- In force
- Issued by
- NWS Baltimore/Washington
- Flood severity
- Moderate
Counties Allegany County, MD, Morgan County, WV
The radar
The Sterling radar (KLWX), 109 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Potomac River at Paw Paw (PAWW2).
- Action stage
- 22.5 ft
- Minor stage
- 25 ft
- Moderate stage
- 30 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01610000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
979 WGUS41 KLWX 291511 FLWLWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1111 AM EDT MON OCT 29 2012 ...THE NATIONAL WEATHER SERVICE IN STERLING VA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MARYLAND...WEST VIRGINIA... POTOMAC RIVER AT PAW PAW AFFECTING ALLEGANY AND MORGAN COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROADWAY...THIS IS HOW MOST FLOOD DEATHS RESULT. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION OUTLET. && MDC001-WVC065-292311- /O.NEW.KLWX.FL.W.0004.121030T2100Z-121101T0438Z/ /PAWW2.2.ER.121030T2100Z.121031T0600Z.121031T2238Z.NO/ 1111 AM EDT MON OCT 29 2012 THE NATIONAL WEATHER SERVICE IN STERLING VA HAS ISSUED A * FLOOD WARNING FOR THE POTOMAC RIVER AT PAW PAW. * FROM TUESDAY AFTERNOON UNTIL LATE WEDNESDAY NIGHT. * AT 10 AM MONDAY THE STAGE WAS 3.7 FEET AND STEADY. * FLOOD STAGE IS 25.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE TOMORROW AFTERNOON AND CREST NEAR 30.8 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY EVENING. * CREST HISTORY...THIS CREST WOULD BE THE WORST SINCE 1996...AND SIMILAR TO THE FLOOD OF APRIL 1993. && RIVER FLOOD OBSERVED 2PM 8PM 2AM 8AM CREST LOCATION STAGE STG DAY TIME MON MON TUE TUE STG DAY TIME POTOMAC RIVER PAW PAW 25.0 3.7 MON 10 AM 4.0 5.3 8.8 15.1 30.8 WED 2 AM $$ JE
3 follow-up statements
614 WGUS81 KLWX 292052 FLSLWX FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 452 PM EDT MON OCT 29 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MARYLAND...WEST VIRGINIA... POTOMAC RIVER AT PAW PAW AFFECTING ALLEGANY AND MORGAN COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROADWAY...THIS IS HOW MOST FLOOD DEATHS RESULT. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION OUTLET. && MDC001-WVC065-300452- /O.EXT.KLWX.FL.W.0004.121030T2200Z-121101T0300Z/ /PAWW2.2.ER.121030T2200Z.121031T0600Z.121031T2100Z.NO/ 452 PM EDT MON OCT 29 2012 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE POTOMAC RIVER AT PAW PAW. * FROM EARLY TOMORROW EVENING UNTIL WEDNESDAY EVENING. * AT 4 PM MONDAY THE STAGE WAS 3.9 FEET. * FLOOD STAGE IS 25.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW EVENING AND CREST NEAR 30.5 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE WEDNESDAY AFTERNOON. && RIVER FLOOD OBSERVED 8PM 2AM 8AM CREST LOCATION STAGE STG DAY TIME MON TUE TUE STG DAY TIME POTOMAC RIVER PAW PAW 25.0 3.9 MON 4 PM 5.2 8.4 15.0 30.5 WED 2 AM $$ JE
019 WGUS81 KLWX 300222 FLSLWX FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1022 PM EDT MON OCT 29 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MARYLAND...WEST VIRGINIA...VIRGINIA... POTOMAC RIVER AT PAW PAW AFFECTING ALLEGANY AND MORGAN COUNTIES POTOMAC RIVER AT WILLIAMSPORT AFFECTING WASHINGTON AND BERKELEY COUNTIES POTOMAC RIVER AT POINT OF ROCKS AFFECTING FREDERICK AND LOUDOUN COUNTIES POTOMAC RIVER NEAR LITTLE FALLS AFFECTING MONTGOMERY AND FAIRFAX COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MARYLAND...VIRGINIA...WEST VIRGINIA... POTOMAC RIVER AT HARPERS FERRY AFFECTING WASHINGTON...LOUDOUN AND JEFFERSON COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROADWAY...THIS IS HOW MOST FLOOD DEATHS RESULT. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION OUTLET. && MDC001-WVC065-301022- /O.EXT.KLWX.FL.W.0004.121031T0524Z-121031T1243Z/ /PAWW2.1.ER.121031T0524Z.121031T0600Z.121031T0643Z.NO/ 1022 PM EDT MON OCT 29 2012 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE POTOMAC RIVER AT PAW PAW. * FROM EARLY WEDNESDAY MORNING UNTIL WEDNESDAY MORNING. * AT 9 PM MONDAY THE STAGE WAS 4.6 FEET. * FLOOD STAGE IS 25.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE AND CREST NEAR 25.3 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING. * IMPACT...AT 25.0 FEET...A PARKING AREA ADJACENT TO HIGHWAY BRIDGE BEGINS TO FLOOD. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 24.8 FEET ON MAR 11 2011. && RIVER FLOOD OBSERVED 2AM 8AM 2PM 8PM CREST LOCATION STAGE STG DAY TIME TUE TUE TUE TUE STG DAY TIME POTOMAC RIVER PAW PAW 25.0 4.6 MON 9 PM 6.9 11.6 17.0 22.3 25.3 WED 2 AM $$ MDC043-WVC003-301022- /O.EXT.KLWX.FL.W.0015.000000T0000Z-121031T2032Z/ /WLLM2.3.ER.000000T0000Z.121031T1200Z.121031T1432Z.NO/ 1022 PM EDT MON OCT 29 2012 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE POTOMAC RIVER AT WILLIAMSPORT. * UNTIL WEDNESDAY AFTERNOON. * FLOOD STAGE IS 23.0 FEET. * IMPACT...AT 29.0 FEET...WATER BEGINS TO INUNDATE THE C&O CANAL TOWPATH. && RIVER FLOOD OBSERVED 2AM 8AM 2PM 8PM CREST LOCATION STAGE STG DAY TIME TUE TUE TUE TUE STG DAY TIME POTOMAC RIVER WILLIAMSPORT 23.0 23.5 WED 4 AM $$ MDC043-VAC107-WVC037-301022- /O.CON.KLWX.FL.W.0016.000000T0000Z-000000T0000Z/ /HFEW2.1.ER.000000T0000Z.121101T0200Z.000000T0000Z.NO/ 1022 PM EDT MON OCT 29 2012 THE FLOOD WARNING CONTINUES FOR THE POTOMAC RIVER AT HARPERS FERRY. * UNTIL FURTHER NOTICE. * FLOOD STAGE IS 18.0 FEET. * IMPACT...AT 20.5 FEET...MUCH OF THE OLD FEDERAL ARMORY SITE IN HISTORIC HARPERS FERRY IS FLOODED. BACKWATERS ON THE SHENANDOAH FLOOD VIRTUALLY ALL AREAS BELOW THE RETAINING WALL AND ELEVATED W&P RAILROAD...AND ARE APPROACHING SHENANDOAH STREET. NO BUILDINGS ARE IMPACTED. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 20.8 FEET ON MAR 15 2010. && RIVER FLOOD OBSERVED 2AM 8AM 2PM 8PM CREST LOCATION STAGE STG DAY TIME TUE TUE TUE TUE STG DAY TIME POTOMAC RIVER HARPERS FERRY 18.0 20.5 WED 10 PM $$ MDC021-VAC107-301022- /O.EXT.KLWX.FL.W.0017.121031T0232Z-000000T0000Z/ /PORM2.2.ER.121031T0232Z.121101T0000Z.000000T0000Z.NO/ 1022 PM EDT MON OCT 29 2012 ...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE POTOMAC RIVER AT POINT OF ROCKS. * FROM LATE TOMORROW EVENING UNTIL FURTHER NOTICE. * AT 10 PM MONDAY THE STAGE WAS 5.6 FEET. * FLOOD STAGE IS 16.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE TOMORROW EVENING AND CREST NEAR 24.3 FEET BY EARLY WEDNESDAY EVENING. * IMPACT...AT 25.0 FEET...WATER REACHES OUTBUILDINGS ON THE LOUDOUN COUNTY SIDE OF THE RIVER NEAR POINT OF ROCKS. && RIVER FLOOD OBSERVED 2AM 8AM 2PM 8PM CREST LOCATION STAGE STG DAY TIME TUE TUE TUE TUE STG DAY TIME POTOMAC RIVER POINT OF ROCK 16.0 5.6 MON 10 PM 7.0 9.1 11.6 14.6 24.3 WED 8 PM $$ MDC031-VAC059-301022- /O.EXT.KLWX.FL.W.0018.121031T0448Z-000000T0000Z/ /BRKM2.2.ER.121031T0448Z.121101T0600Z.000000T0000Z.NO/ 1022 PM EDT MON OCT 29 2012 ...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE POTOMAC RIVER NEAR LITTLE FALLS. * FROM EARLY WEDNESDAY MORNING UNTIL FURTHER NOTICE. * AT 10 PM MONDAY THE STAGE WAS 4.7 FEET. * FLOOD STAGE IS 10.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND CREST NEAR 13.0 FEET BY EARLY THURSDAY MORNING. * IMPACT...AT 13.0 FEET...SIGNIFICANT PORTIONS OF THE C&O TOWPATH ARE FLOODED. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.8 FEET ON MAR 15 2010. && RIVER FLOOD OBSERVED 2AM 8AM 2PM 8PM CREST LOCATION STAGE STG DAY TIME TUE TUE TUE TUE STG DAY TIME POTOMAC RIVER LITTLE FALLS 10.0 4.7 MON 10 PM 5.9 7.2 8.3 9.2 13.0 THU 2 AM $$
479 WGUS81 KLWX 300804 FLSLWX FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 404 AM EDT TUE OCT 30 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MARYLAND...WEST VIRGINIA... POTOMAC RIVER AT PAW PAW AFFECTING ALLEGANY AND MORGAN COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION OUTLET. && MDC001-WVC065-300834- /O.CAN.KLWX.FL.W.0004.000000T0000Z-121031T1243Z/ /PAWW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 404 AM EDT TUE OCT 30 2012 THE FLOOD WARNING IS CANCELLED FOR THE POTOMAC RIVER AT PAW PAW. * AT 3 AM TUESDAY THE STAGE WAS 7.5 FEET. * FLOOD STAGE IS 25.0 FEET. * NO FLOODING IS CURRENTLY FORECAST. && RIVER FLOOD OBSERVED 2PM 8PM 2AM 8AM CREST LOCATION STAGE STG DAY TIME TUE TUE WED WED STG DAY TIME POTOMAC RIVER PAW PAW 25.0 7.5 TUE 3 AM 17.1 21.3 21.8 20.9 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this river flood warning went out at Oct 29, 4:32 AM EDT, 6 hours 39 minutes earlier.
Area forecast discussion, Oct 29, 4:32 AM EDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
432 AM EDT MON OCT 29 2012
.SYNOPSIS...
HURRICANE SANDY IS APPROXIMATELY 390 MILES SOUTHEAST OF WASHINGTON
D.C. THE STORM IS FORECAST TO MOVE CLOSER TO THE COAST TODAY...AND
MOVE INLAND ACROSS SOUTHERN NEW JERSEY TONIGHT. THE POST-TROPICAL
CYCLONE WILL THEN SLOWLY TRACK INLAND INTO PENNSYLVANIA. THIS
LARGE STORM WILL BRING SIGNIFICANT IMPACTS TO THE ENTIRE REGION
THROUGH MIDWEEK. CONDITIONS WILL IMPROVE DURING THE SECOND HALF OF
THE WORK WEEK.
&&
.NEAR TERM /TODAY/...
06Z IAD SNDG IS IN.
HISTORIC WEATHER OVER THE NEXT 36 HOURS FOR THE CENTRAL MID ATLANTIC
AS SANDY MAKES LANDFALL. FOR A CONCISE SUMMARY OF THREATS AND THEIR
IMPACTS PLEASE SEE THE LATEST SPECIAL WEATHER STATEMENT ON
SANDY...SPSLWX. THERE IS A LINK TO THIS IN BIG RED LETTERS AT THE
TOP OF OUR WEBPAGE... WEATHER.GOV/LWX.
AS OF 08Z...THE CENTER OF HURRICANE SANDY IS MOVING QUICKLY TO THE
NORTH. IT IS NORTH OF CAPE HATTERAS AND PRETTY MUCH EVEN WITH THE
NC/VA BORDER. CONVERGENT WIND IS STILL APPARENT ACROSS THE LWX CWA
WITH NORTH-NORTHWESTERLY FLOW WEST OF I-95 AND NORTH-NORTHEASTERLY
EAST. THIS HAS KEPT THE HEAVY BANDS MOSTLY EAST OF THE WRN SHORE OF
THE BAY. LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS THE REST OF THE
CWA THROUGH THE MORNING. SNOW IS ONGOING ABOVE ABOUT 3500 FT /KHSP
IS 34 AND MODERATE SNOW/. WHETHER THIS STAYS COLD/SNOW THROUGH THE
DAY IS A QUESTION...BUT ANY ACCUMULATIONS WOULD BE AT THE EXTREME
POINTS. TRUE ACCUMULATIONS ARE EXPECTED TO BEGIN AT LOWER ELEVATIONS
/SAY ABOVE 3000 FT/ THIS EVENING WHERE THE BLIZZARD WARNING IS IN
EFFECT.
SANDY WILL MAKE HER NORTHWEST THEN WEST TURN BEFORE MAKING
LANDFALL OVER SOUTHERN NEW JERSEY AS A POTENT POST-TROPICAL STORM
THIS EVENING. A COMBINATION OF THE POST-TROPICAL TRANSITION AND
TURN OF SANDY WILL BRING HEAVY RAIN BANDS MAINLY OVER THE NORTHERN
2/3 OF THE CWA. PLEASE PAY ATTENTION TO AREAL AND RIVER FLOOD
WARNINGS ISSUED THROUGH THIS EVENT. SEVERAL INCHES...PARTICULARLY
IN URBAN AREAS WILL BE QUITE IMPACT FULL.
&&
.SHORT TERM /TONIGHT/...
WORST OF THE WORST FOR LWX. THE WESTWARD INLAND TRACK OF
SANDY THEN MUDDIES WITH THE 00Z ECMWF/GFS ALONG THE MASON-DIXON LINE
AND THE 00Z NAM NORTH OF HARRISBURG PA. WIND DIRECTION PLAYS
DIRECTLY INTO THE LOCATION OF THE LOW CENTER. ONLY THING OF
CERTAINTY WIND WISE FOR TONIGHT WAS TO BACK FLOW TO WLY EARLIER...IN
THE EARLY MORNING TIMEFRAME. WIND GUSTS STILL EXPECTED IN EXCESS OF
60 MPH WITH 70 MPH CERTAINLY POSSIBLE...PARTICULARLY NORTH FROM DC.
WILL HAVE TO WATCH FOR WESTERLY FLOW LIMITING PRECIP LATE TONIGHT.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
WE ARE CONCERNED BECAUSE THE MDLS ARE IN CONSENSUS REGARDING THE CUTOFF
LOW STALLING OVR CENTRAL MD TUE. HVY RAINS WILL EXACERBATE THE FLD
THREAT. AN XCLNT HYDRO SXN IS BLO.
THERE RMNS PTNTL FOR A PROLONGED UPSLOPE SNOW IN THE FAR WEST. MAIN
FOCUS SHOULD BE ON IMPACTS...WHICH LOOK TO BE SIGNIFICANT. IT'S
PRETTY AMAZING TO SEE THAT JUST LAST YR - OCT 29/30...A NOR'EASTER
BROUGHT HVY WET SNOW FM THE HIGHER ELEVS OF ERN W.V./WRN MD TO NEW
ENGLAND. THIS CAUSED SIGNIFICANT POWER OUTAGES IN THE NERN U.S.
FEAR IS THIS IMPACT WL HAPPEN AGN. METEOROLOGICALLY THIS STORM IS
SOMEWHAT UNCHARTERED TERRITORY...AND SNOWFALL AMTS ARE DIFFICULT
TO GET AN EXACT HANDLE ON. ELEVATION LOOKS TO BE A KEY FACTOR. FOR
NOW WE ARE LOOKING AT 2000 FT AS BEING THE KEY HGT. IN HIGHLAND CO
THE TOWN OF MONTEREY IS AT 2900 FT. DRIVING N TO PENDLETON CO THE
ELEVATION IN FRANKLIN IS 1800 FT - THIS COULD LEAD TO BIG
DIFFERENCES IN TOTALS FOR TOWNS JUST 21 MILES APART.
THE THREAT OF UPSLOPE SNOW CONTINUES THRU MUCH OF THE WK...PROBABLY
INTO THURSDAY. THERE IS A SMALL RISK OF PRECIPITATION MAKING IT EVEN
BEYOND THE WESTERN FRONT INTO THE REST OF THE HIGHLANDS... MAYBE
EVEN UP TO THE BLUE RIDGE.
E OF THE MTNS...2ND HALF OF THE WK WILL BE THE CALM AFTER THE STORM.
TEMPERATURES WILL BE 5 TO 10 DEGREES BELOW NORMAL THROUGHOUT THE
PERIOD...WITH HIGHS MAINLY IN THE 50S IN LOWS IN THE UPPER 30S TO
AROUND 40.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
CIGS NEAR IFR THROUGH THE DAY WITH LOWERING VSBYS AS HEAVIER RAIN
SPREADS WEST ACROSS THE TERMINALS MIDDAY INTO TONIGHT. WLY FLOW MAY
RAISE CIGS INTO MVFR LATE TONIGHT INTO TUESDAY AS PRECIP CONTINUES.
WINDS MOST IMPACT FULL WITH NLY GUSTS INCREASING ABOVE 30 KT THIS
MORNING...QUICKLY INCREASING TO NWLY 45 TO 50 KT BY LATE THIS
AFTERNOON. POSSIBLE NW 55 KT GUSTS TONIGHT NORTH FROM KDCA.
SEVERE IMPACTS ON AVIATION THROUGH TUESDAY WITH LOW CLOUDS...EXTREME
WINDS...AND HEAVY RAIN. CONDITIONS WILL SLOWLY IMPROVE TUESDAY NIGHT
AND NO IMPACTS TO AVIATION ARE EXPECTED FOR THE SECOND HALF OF THE
WEEK AT THE MAJOR TERMINALS.
&&
.MARINE...
HURRICANE WIND WARNING...PARTICULARLY FOR NW WINDS GUSTING 50 TO
POSSIBLY 65 KT THIS AFTERNOON AND EVENING GOING DOWN THE BAY. STORM
WARNING FOR MID AND UPR TIDAL POTOMAC WITH GUSTS UP TO 55 KT
TONIGHT.
WINDS REACHING/EXCEEDING SCA CRITERIA WILL CONTINUE ACROSS THE
MARINE AREA THROUGH AT LEAST WEDNESDAY...AND I ACTUALLY HAVE WIND
GUSTS MEETING SCA CRITERIA IN AT LEAST A PORTION OF THE WATERS
THROUGH MOST OF THE FORECAST PERIOD. HIGH PRESSURE COULD BUILD IN
AND WEAKEN THE WIND FIELDS BY NEXT WEEKEND.
&&
.HYDROLOGY...
WE HV 5-9 INCHES OF RAIN POSSIBLE IN THE I-270 CORRIDOR THROUGH
THE DC METRO AREA AND DOWN THROUGH SOUTHERN MARYLAND. AMOUNTS
COULD BE EVEN HIGHER CLOSE TO THE BAY. 3-5 INCHES OF RAIN IS
EXPECTED IN THE NORTHERN HIGHLANDS AND RAPPAHANNOCK BASIN...WITH
LOWER AMOUNTS OF JUST 1-3 INCHES IN THE STAUNTON/WAYNESBORO/
CHARLOTTESVILLE/HARRISONBURG AREAS.
OUR RAINFALL PROJECTIONS HAVE OVER AN INCH OF RAIN PER SIX HOUR
PERIOD FOR 24 HOURS IN THE AREA WHERE THE HEAVIEST RAIN IS
ANTICIPATED. SOME FLASH FLOODING WOULD OCCUR IF MORE THAN THIS IS
EXPECTED...AND IS ALSO POSSIBLE WITH LOWER AMOUNTS IN AREAS WHERE
FALLEN LEAVES /OR PERHAPS OTHER WIND-DRIVEN DEBRIS/ MAY CLOG
DRAINAGE SYSTEMS. THESE FACTORS ALSO APPLY FOR LONGER-DURATION
STREAM FLOODING...WHICH IS LIKELY TO BE SIGNIFICANT AND LENGTHY...
EVEN ON STREAMS THAT ARE USUALLY FAST TO RISE AND FALL.
THE FLOOD THREAT BEGINS LATE TONIGHT. THE SMALLER STREAM AND URBAN
FLOOD THREAT CONTINUES THROUGH TUESDAY. THEN WE TURN ATTENTION TO
THE RIVER FORECAST LOCATIONS. AT THIS TIME...FIVE OF THOSE POINTS
/CONOCOCHEAGUE...MONOCACY...OPEQUON...SENECA...AND ANTIETAM/ ARE
FORECAST TO GO TO FLOOD. WE HAVE BEEN INCLUDING THAT IN THE FLOOD
WATCH BUT WARNING DECISIONS WILL LIKELY COME TONIGHT OR TOMORROW IF
THE FORECASTS HOLD...WHICH SO FAR...THEY HAVE.
IF EVERYTHING PLAYS OUT AS FORECAST...THE CREST MAY NOT GET DOWN TO
LITTLE FALLS UNTIL FRIDAY OR SATURDAY.
&&
.TIDES/COASTAL FLOODING...
NORTHERLY FLOW INCREASING THROUGH THE DAY. NORTHERN PART OF THE BAY
WILL SEE BLOW OUT THROUGH THIS EVENING...BEFORE THE QUICKLY SURGING
BACK UP THE BAY TUESDAY MORNING. WILL DROP THE COASTAL FLOOD
ADVISORY FOR ANNE ARUNDEL AND NORTH FOR TODAY...THEN CONTINUE THE
COASTAL FLOOD WARNING FOR LATE TONIGHT THROUGH TUESDAY NIGHT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HIGH WIND WARNING FROM 8 AM THIS MORNING TO 8 PM EDT TUESDAY
FOR DCZ001.
COASTAL FLOOD WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT
WEDNESDAY FOR DCZ001.
FLOOD WATCH THROUGH TUESDAY EVENING FOR DCZ001.
MD...HIGH WIND WARNING FROM 8 AM THIS MORNING TO 8 PM EDT TUESDAY
FOR MDZ003>007-009>011-013-014-016>018-501-502.
COASTAL FLOOD WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT
WEDNESDAY FOR MDZ007-011-013-014-016>018.
FLOOD WATCH THROUGH TUESDAY EVENING FOR MDZ003>007-009>011-013-
014-016>018-501-502.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MDZ007-
011-014-017-018.
VA...HIGH WIND WARNING FROM 8 AM THIS MORNING TO 8 PM EDT TUESDAY
FOR VAZ025>031-036>040-042-050>057-501>504.
BLIZZARD WARNING FROM 4 PM THIS AFTERNOON TO 8 AM EDT
WEDNESDAY FOR VAZ503-504.
COASTAL FLOOD WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT
WEDNESDAY FOR VAZ052>055-057.
FLOOD WATCH THROUGH TUESDAY EVENING FOR VAZ028-031-042-052>055-
057-501-502.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR VAZ054.
WV...HIGH WIND WARNING FROM 8 AM THIS MORNING TO 8 PM EDT TUESDAY
FOR WVZ050>053-055-501>506.
BLIZZARD WARNING FROM 4 PM THIS AFTERNOON TO 8 AM EDT
WEDNESDAY FOR WVZ501-503-505-506.
FLOOD WATCH THROUGH TUESDAY EVENING FOR WVZ050>053-503-504.
MARINE...HURRICANE FORCE WIND WARNING UNTIL 8 PM EDT TUESDAY FOR
ANZ530>534-537>543.
STORM WARNING UNTIL 8 PM EDT TUESDAY FOR ANZ535-536.
&&
PRODUCTS...BAJ/CAS/WOODY!Hazardous weather outlook, Oct 29, 5:57 AM EDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 557 AM EDT MON OCT 29 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 292015- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 557 AM EDT MON OCT 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA...OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ON THE FOLLOWING HAZARDS... COASTAL FLOOD ADVISORY FOR THE WESTERN SHORE OF THE CHESAPEAKE BAY SOUTH FROM ANNE ARUNDEL COUNTY AS WELL AS THE CITY OF ALEXANDRIA. HURRICANE FORCE WIND WARNING FOR THE CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER. STORM WARNING FOR THE MID AND UPPER TIDAL POTOMAC RIVER. FLOOD WATCH. DETAILS OF THESE HAZARDS AND THEIR IMPACTS CAN BE FOUND UNDER THE SPECIAL WEATHER STATEMENT HEADER /WWUS81/. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA...OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ON THE FOLLOWING HAZARDS... HIGH WIND WARNING. FLOOD WATCH. COASTAL FLOOD WARNING. HURRICANE FORCE WIND WARNING FOR THE CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER. STORM WARNING FOR THE MID AND UPPER TIDAL POTOMAC RIVER. DETAILS OF THESE HAZARDS AND THEIR IMPACTS CAN BE FOUND UNDER THE SPECIAL WEATHER STATEMENT HEADER /WWUS81/. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY AND TUESDAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-292015- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 557 AM EDT MON OCT 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA...OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ON THE FOLLOWING HAZARDS... FLOOD WATCH FOR THE NORTHERN SHENANDOAH VALLEY...FOOTHILLS...AND POTOMAC HIGHLANDS. DETAILS OF THESE HAZARDS AND THEIR IMPACTS CAN BE FOUND UNDER THE SPECIAL WEATHER STATEMENT HEADER /WWUS81/. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA...OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ON THE FOLLOWING HAZARDS... HIGH WIND WARNING. FLOOD WATCH FOR THE NORTHERN SHENANDOAH VALLEY...FOOTHILLS...AND POTOMAC HIGHLANDS. FLOOD WARNING FOR THE MONOCACY RIVER AT FREDERICK. BLIZZARD WARNING FOR HIGHLAND...PENDLETON...WESTERN GRANT...AND WESTERN MINERAL COUNTIES. DETAILS OF THESE HAZARDS AND THEIR IMPACTS CAN BE FOUND UNDER THE SPECIAL WEATHER STATEMENT HEADER /WWUS81/. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY AND TUESDAY.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 8:40 PM EDT | Blizzard Warning | LWX | Allegany | 52 hr |
| Oct 29, 6:45 AM EDT | River Flood Warning | LWX | Montgomery | 39 hr |
| Oct 29, 6:56 AM EDT | Areal Flood Warning | LWX | Baltimore, Harford, City of Baltimore | 31 hr |
| Oct 29, 8:29 AM EDT | Areal Flood Warning | LWX | Anne Arundel, Calvert, Saint Mary's | 31 hr |
| Oct 29, 11:16 AM EDT | River Flood Warning | LWX | Washington | 56 hr |
| Oct 29, 11:29 AM EDT | River Flood Warning | LWX | Washington | 44 hr |
| Oct 29, 12:00 PM EDT | River Flood Watch | LWX | Washington | 6 hr |
| Oct 29, 12:00 PM EDT | River Flood Watch | LWX | Washington | 6 hr |
| Oct 29, 12:00 PM EDT | River Flood Watch | LWX | Washington | 6 hr |
| Oct 29, 12:00 PM EDT | River Flood Watch | LWX | Frederick | 6 hr |
| Oct 29, 12:00 PM EDT | River Flood Watch | LWX | Montgomery | 6 hr |
| Oct 29, 12:26 PM EDT | Areal Flood Warning | LWX | Anne Arundel, Carroll, Howard, Montgomery, Prince George's | 26 hr |
| Oct 29, 12:39 PM EDT | Flash Flood Warning | LWX | Washington | 3 hr |
| Oct 29, 12:54 PM EDT | Areal Flood Warning | LWX | Frederick, Montgomery | 26 hr |
| Oct 29, 2:12 PM EDT | Areal Flood Warning | LWX | Charles, Prince George's, Saint Mary's | 16 hr |
| Oct 29, 4:38 PM EDT | Areal Flood Warning | LWX | Allegany, Washington | 26 hr |
| Oct 29, 5:06 PM EDT | River Flood Warning | LWX | Washington | 5 hr |
| Oct 29, 5:06 PM EDT | River Flood Warning | LWX | Washington | 15 hr |
| Oct 29, 5:06 PM EDT | River Flood Warning | LWX | Washington | 40 hr |
| Oct 29, 5:06 PM EDT | River Flood Warning | LWX | Frederick | 53 hr |
| Oct 29, 5:06 PM EDT | River Flood Warning | LWX | Montgomery | 58 hr |
| Oct 29, 11:13 AM EDT | River Flood Warning | LWX | Morgan | 52 hr |
| Oct 29, 11:25 AM EDT | River Flood Warning | LWX | Berkeley, Jefferson | 52 hr |
| Oct 29, 11:47 AM EDT | River Flood Warning | LWX | Jefferson | 44 hr |
| Oct 29, 1:27 PM EDT | Areal Flood Warning | LWX | Hampshire, Hardy | 26 hr |
Nearby
River Flood Warnings in Maryland, 2012River Flood Warnings in West Virginia, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.